Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 8, NWS Sacramento, CA

February 21, 2005Solano County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Feb 21, 2005, 4:08 PM PST for Solano County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2005, 4:08 PM PST (00:08 UTC)
Expired
Feb 21, 2005, 4:52 PM PST
In force
44 min
Issued by
NWS Sacramento, CA
Area
Counties, with a storm outline in the text

County Solano County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 0.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2005-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2005-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:40 AM PST, 6 hours 28 minutes earlier.

Area forecast discussion, Feb 21, 9:40 AM PST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
940 AM PST MON FEB 21 2005

.DISCUSSION...
IR AND WATER VAPOR IMAGERY SHOW OCCLUDED FRONT AND MID LEVEL DRY
SLOT ROTATING INLAND ROUGHLY FROM SFO SWD. MAIN PROBLEM TODAY WILL
BE CONVECTION/THUNDER DEVELOPING IN THE MOIST AND UNSTABLE AIR
MASS...ESPECIALLY WITH DRY SLOT PROVIDING BREAKS IN THE CLOUDS
RESULTING IN SURFACE HEATING. 12Z MON ETA20 SHOWS INSTABILITY AXIS
FROM THE SAN JOAQUIN VLY NWD INTO THE CENTRAL SAC VLY. BULLS-EYE OF
CAPE AND LI FORECAST TO BE OVER OUR NRN SAN JOAQUIN VLY WITH VALUES
OVER 900 J/KG AND -4 LI THIS AFTN.

REX BLOCK OFF THE CA COAST FORECAST TO MOVE INLAND LATE TUE/WED...
BUT VORT MAX NEAR 33N/125W SHOULD ROTATE INLAND OVER CENTRAL CA
COAST THIS AFTN AND OVER THE SAN JOAQUIN VLY THIS EVENING. WILL
LIKELY KEEP HIGHEST POPS OVER OUR SRN ZONES DUE TO THESE FEATURES.
FOR THE SIERNEV...PCPN WILL BE MORE IN THE FORM OF SCATTERED SHOWERS
WITH MAINLY LIGHT ACCUMULATIONS PER WS-ETA QPF FORECAST...AND WILL
DROP SNOW ADVSRY THIS MORNING.

TUE AFTN STILL FORECAST TO BE UNSTABLE OVER OUR SRN ZONES AS
WELL...ALTHO NOT QUITE AS UNSTABLE AS THIS AFTN. WILL LIKELY ADD
CONVECTIVE CHANCES TO THE SRN PORTION OF OUR CWA FOR TUE AFTN IN THE
THIS AFTERNOONS FORECAST PACKAGE.

OMEGA-REX BLOCK PATTERN IS FORECAST TO DEVELOP OVER THE WRN STATES
ON WED...AND CONTINUE INTO FRI. THIS WILL MEAN KEEPING SOME WRAP
AROUND PCPN CHANCES GOING OVER THE SIERNEV. ON FRI AND SAT...WEAK
WESTERLIES ARE FORECAST TO DEVELOP AS A WEAK TROF APPROACHES THE PAC
NW. MOIST UPSLOPE FLOW FORECAST FOR THE SIERNEV WARRANTS KEEPING AT
LEAST A CHANCE OF LIGHT PCPN GOING...AND MAY ADD SOME POPS TO THE
FORECASTS FOR THE AFTN PACKAGE.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 21, 7:00 AM PST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST MON FEB 21 2005

CAZ013>019-063-064-066>069-221500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST MON FEB 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SHOWERS WITH BRIEF MODERATE TO HEAVY PRECIPITATION WILL CONTINUE
THROUGHOUT THE DAY.  SNOW LEVELS ARE AROUND 6000 FEET TODAY. A SNOW
ADVISORY CONTINUES FOR THE NORTHERN SIERRA NEVADA. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM CHICO SOUTH.

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EXCEPT FOR A SLIGHT
CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

HS

Nearby

Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.